Pott's disease and hypercalcemia in a patient with rheumatoid arthritis receiving methotrexate monotherapy


ZORLU M., KISKAÇ M., KARATOPRAK C., ÇAKIRCA M., Yavuz E., ÇETİN G., ...More

INDIAN JOURNAL OF PHARMACOLOGY, vol.45, no.6, pp.631-633, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 45 Issue: 6
  • Publication Date: 2013
  • Doi Number: 10.4103/0253-7613.121385
  • Title of Journal : INDIAN JOURNAL OF PHARMACOLOGY
  • Page Numbers: pp.631-633

Abstract

Methotrexate (MTX) may have adverse effects on multiple organs and system. A few cases of pulmonary tuberculosis in-patients with rheumatoid arthritis (RA) while receiving MTX monotherapy has been reported in the literature. We submit a case of vertebral tuberculosis with hypercalcemia in a patient receiving MTX monotherapy. Patient with RA taking MTX for 15 years developed pancytopenia, skin necrosis, tuberculous spondylodiscitis and hypercalcemia. The present case showed adverse effects of MTX therapy may occur even after years of continuous treatment. Due to pancytopenia in older patients, life-threatening tuberculosis at unusual sites may develop.